Alert archive / Florida / Small Craft Advisories in 2008

Small Craft Advisory 41, NWS Miami, FL

December 15, 2008

NWS Miami, FL issued this small craft advisory at Dec 15, 2008, 4:05 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2008, 4:05 AM EST (09:05 UTC)
Expired
Dec 15, 2008, 10:00 AM EST
In force
6 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WHUS72 KMFL 150905
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
405 AM EST MON DEC 15 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...


AMZ630-650-651-670-671-151500-
/O.EXP.KMFL.SC.Y.0040.000000T0000Z-081215T0900Z/
/O.NEW.KMFL.SC.Y.0041.081215T0905Z-081215T1500Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-
405 AM EST MON DEC 15 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...


THE NATIONAL WEATHER SERVICE IN MIAMI HAS EXTENDED THE SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

EAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL ACROSS THE LOCAL
ATLANTIC WATERS OVERNIGHT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
872 
WHUS72 KMFL 151525
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1025 AM EST MON DEC 15 2008

AMZ630-650-651-670-671-151630-
/O.EXP.KMFL.SC.Y.0041.000000T0000Z-081215T1500Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-
1025 AM EST MON DEC 15 2008

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE EASTERLY WINDS HAVE DECREASE TO LESS THAN 20 KNOTS THIS
MORNING WHICH IN TURN HAS ALLOWED THE SEAS TO DECREASE TO BELOW 6
FEET THIS MORNING. THEREFORE...THE SMALL CRAFT ADVISORY IS NO
LONGER IN EFFECT FOR THE ATLANTIC WATERS AND BISCAYNE BAY.

$$

BAXTER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 3:50 AM EST, 15 minutes earlier.

Area forecast discussion, Dec 15, 3:50 AM EST, 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
350 AM EST MON DEC 15 2008

.SHORT TERM...TODAY THROUGH TUESDAY...SFC RIDGE OVER THE WRN
ATLANTIC WILL MOVE SLOWLY NE AS IT ELONGATES FROM NE TO SW. THIS
WILL RESULT IN A MAINLY EAST LOW LVL FLOW THROUGH THIS PERIOD.
THIS FLOW, IN TURN, WILL CONTINUE TO ADVECT L/M LVL PATCHES OF
CLOUDS/MOISTURE FROM THE ATLANTIC WEST OVER THE LOCAL AREA.
ALTHOUGH THERE IS NOT MUCH PRECIP ASSOCIATED WITH THESE
PATCHES...ENHANCED LOW LVL CONVERGENCE OVER ERN PORTIONS OF THE
LOCAL AREA MAY HELP TO SQUEEZE A SHOWER OR TWO FROM THESE CLOUDS.
WL KEEP JUST A SLIGHT CHANCE OF RAIN...MAINLY ERN HALF...THROUGH
THIS PERIOD TO ACCOUNT FOR THIS.

&&

.LONG TERM...WEDNESDAY THROUGH SUNDAY...A LARGE DEEP LAYER RIDGE
WILL BUILD FROM ERN PACIFIC NEWD THROUGH GULF OF MEX/FLORIDA
PENINSULA AND OVER THE NWRN ATLANTIC. THIS RIDGE WILL NOT ONLY
FORCE THE POLAR JET NORTHWARD AND KEEP ANY OTHER WEATHER FEATURE
FROM APPROACHING THE LOCAL AREA FROM THE NORTHWEST, BUT WILL ALSO
RESULT IN MOD/STG SUBSIDENCE. SO, THE RESULT WILL BE DRY AND WARM
CONDITIONS THROUGH THIS PERIOD. GFS HINTS AT A POSSIBLE BREAK ON
THESE CONDITIONS BY DAY 7 (SUNDAY) AS THE POLAR JET DIVES SOUTH
ACROSS THE CENTRAL PORTION OF THE COUNTRY SHOVELING THE RIDGE OUT
OF THE AREA. THE ECMWF HOWEVER, KEEPS THE RIDGE (ALTHOUGH WEAKER)
ACROSS THE AREA THROUGH THE ENTIRE EXTENDED PERIOD. GIVEN THE FACT
THAT THIS IS SO FAR IN THE FUTURE, WL NOT BE CONSIDERED IN THIS
FORECAST PACKAGE, AND SO THE CHANCES FOR RAIN, OR ANY SIGNIFICANT
CHANGE THROUGH THIS PERIOD, WILL BE LOW, IF ANY AT ALL.

.MARINE...EAST WINDS SHOULD CONTINUE TO DECREASE TODAY AS THE SFC
RIDGE MOVES NORTHEAST AND SO IMPROVING MARINE CONDITIONS ARE
EXPECTED. HOWEVER, WL LET CURRENT SCA TO CONTINUE FOR THE ATLC
WATERS TO CONTINUE FOR THE EARLY MORNING HOURS LATEST OBS STILL SHOW
FREQUENT GUSTS TO WELL ABOVE 20 KNOTS. BOTH WINDS AND SEAS SHOULD REMAIN
BELOW SCA CRITERIA THROUGH THE REMAINDER OF THE FORECAST PERIOD. A
SMALL NE SWELL IS EXPECTED TO AFFECT THE ATLC WATERS OFF PALM BEACH
FROM MID-WEEK ON.

&&

.FIRE WEATHER...NO PROBLEMS EXPECTED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  82  68  79  67 / 10 20 10 -
FORT LAUDERDALE  80  71  80  68 / 10 20 10 -
MIAMI            81  71  81  69 / 10 20 10 -
NAPLES           83  64  82  63 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SCA ATLC WATERS AND BISCAYNE BAY THROUGH 15Z TODAY.

GM...NONE.
&&

SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...30/KOB
Hazardous weather outlook, Dec 14, 7:00 PM EST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
700 PM EST SUN DEC 14 2008

FLZ063-066>075-168-172>174-150945-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
700 PM EST SUN DEC 14 2008

...HIGH RISK OF RIP CURRENTS AT ALL ATLANTIC BEACHES...
...ROUGH MARINE CONDITIONS IN THE GULF STREAM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: EAST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL
PRODUCE A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH,
BROWARD AND MIAMI-DADE COUNTIES.

WAVES: EAST WINDS TO 15 TO 20 KNOTS WILL PRODUCE SEAS IN THE GULF
STREAM OF 6 TO 7 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH PRESSURE WILL CONTINUE OVER THE ATLANTIC THROUGH THE UPCOMING
WEEK WHICH WILL MAINTAIN A MODERATE TO HIGH RISK OF RIP CURRENTS
AT ALL ATLANTIC BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI
WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 4:16 AM ESTCoastal Flood StatementMFLBroward, Miami-Dade, Palm Beach14 hr

Nearby

Small Craft Advisories in Florida, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.